International Journal of Environmental Sciences

Volume 3 Issue 3 2012- November 2012    Pages: 1208-1222  <<Previous    Next>>

An analytical solution for contaminant transport against the flow with periodic boundary condition in one-dimensional porous media

Author Information:

Yadav R.R, Dilip Kumar Jaiswal, Gulrana

Department of Mathematics and Astronomy, Lucknow University, Lucknow-226007, India


The transport of pollutants in porous media, is of hydrodynamic dispersion phenomena, has been the major research subject for more than four decades. The present paper is an attempt to describe analytically the solute transport in one-dimensional homogeneous porous medium of finite domain. The effects of time-periodic pulse-type inlet contaminant concentration and groundwater flow velocity against the contaminant transport are investigated analytically. The temporally dependent dispersion proportional to seepage velocity and retardation factor is also taken into account. The governing transport equation is solved analytically by employing Laplace transformation technique. The effects of various physical parameters on solute transport and their importance are discussed and are also illustrated graphically.

Keywords: Dispersion, pollutant, retardation factor, seepage flow.


© 2012 Copyright by the authors, licensee Integrated Publishing Association.This is an open access article distributed under the Creative Commons Attribution License (3.0) which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

The electronic version of the article can be downloaded below

Download full text pdf

SocialTwist Tell-a-Friend